Connect with others who understand.

sign up log in
About myIBSteam
Real members of myIBSteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Probiotic Side Effects

Probiotic Side Effects

My GI doctor wants me to take probiotics. For the past 6 or 7 months every time I eat Activia, or take a probiotic I GET a vaginal yeast infection. After I stop the probiotics it resolves. Anyone else have this issue? I can't find anything on Dr. Google. GI doctor said this is not possible.

A myIBSteam Member said:

It may be from the sugar in the yogurt and sucrose in the Align...too mich sugar can cause yeast infections or tou may have an allergy to the strains of probiotic

posted 10 months ago
A myIBSteam Member said:

I wasn't on them at the time of any of the incidences. I ate activia for 6 weeks and then they started. Stopped the Activia and it stopped. Took Pearl probiotic and it came back. After that i went on antibiotics for diverticulitis. They gave me fluconazole which took care of it. About 3 weeks later went to GI doc and he wanted me to start Allign. I took one, and the next day the yeast infection started. Didn't take anymore and after a couple of days it was gone.

posted 10 months ago
A myIBSteam Member said:

Do you take antibiotics alot for infections ? I know if I take antibiotics I ALWAYS get a yeast infection and sometimes too much sugar in the diet triggers them too ...amoxicillin is the worst one for me so I have it on my medical records NOT to prescribe it to me

posted 10 months ago
A myIBSteam Member said:

Dear Ellen, if it is happening to you it is true. I get yeast infections very often. It can be in your body. Google candida which is yeast. Many product I have found work. Oregano gets rid of yeast fungus. Baking soda keeps your PH balance good. Cider Vinegar same as baking soda does. Also SIBO is another colbrite. You can have a breath or blood test by your doctor. Two gases methane and hydrogen is the reasons for SIBO. I take Atrantil for maintenance. You can also Google about that. Hope that helps some. Let me know if I can help more. Love JoRo

posted 10 months ago
A myIBSteam Member said:

I cannot eat anything with yeast in it! Bread etc.I also tried Keffir and that seemed to start up a yeast infiction. Sugarden definitely does not help. Hope the new treatment helps.

posted 9 months ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in